Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 142, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 1995, 5:29 PM EDT for Bedford County, Virginia. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1995, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 16, 1995, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Bedford County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KRNK 162129 RRA SVRRNK VAC019-515-162230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 529 PM EDT FRI JUN 16 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR THE FOLLOWING COUNTYS... IN SOUTH CENTRAL VIRGINIA ...BEDFORD COUNTY AND THE INDEPENDENT CITY OF ...BEDFORD AT 529 PM WEATHER RADAR IN BLACKSBURG CONTINUED TO SHOW A SEVERE THUNDERSTORM OVER THE CITY OF BEDFORD. THIS STORM WAS SHOWING VERY LITTLE MOVEMENT AND HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JDS/SPN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:10 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 16, 2:10 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERIVCE BLACKSBURG VA 207 PM EDT FRI JUN 16 1995 RECOMMENDATIONS... WBC/RDU/CRW...TYPCL EVENING FCST OF TRW ENDING==>PTLY CLDY PTCHY FOG LATE. SAT...SUNNY AM THEN PTLY SUNNY PM (CUD BE RENAGADE RW/TRW BUT PROB NOT WORTH MNTIONING). INCREASING CLDS SAT NIGHT. SUN...MTLY CLDY EAST OF BLUE RIDGE CHC RW/TRW...PTLY CLDY WEST CHC PM RW/TRW. DISCUSSION... FOR THE IMMEDIATE SHORT RANGE...SCATTERED RW/TRW POPPING QUICKLY AND WITH QUITE A BIT OF LIGHTNING. DIME SIZE HAIL AND MARGINALLY SVR WIND ALREADY REPRTED PATRICK COUNTY. ACTVTY TO CONT TIL CLOSE TO SUNSET THEN DIE AS PRVIOUS DAYS. FOR SAT THRU SUN NGM/AVN SIMILAR WITH BACKING RH IN FROM ATLNTIC... WHILE ETA KEEPS IT FARTHER SOUTH AND EAST. GIVEN PERSTNT COOL POOL ALFT DRIFTING SOUTH THRU PD TEND TO AGREE WITH DEVELOPING INVERTED TROF...BUT ETA/AVN MAY BE DEVLPING SFC SYS TOO MUCH. OPEN INVRTD TROF AS PER NGM MAY ALLOW FOR BETTER EASTERLY FECTH ACROSS CWA UP TO AND A BIT INTO BLUE RIDGE WITH GRADUALLY INCREASING RH...THROING A MONKEY WRENCH INTO WEEKEND FCST. ONE BRIGHT SPOT AS FAR AS CONVCTION IS CONCERNED...COLD POOL ALFT SLIPPING SOUTH WITH WAA AT H5 THRU THE PD MAY FINALLY GIVE US A BRK IN PM SVR TSTMS BUT NOT TOTALLY FROM RW/TRW. ONE FINAL POINT...CAN SEE MUGGIES RETRNING WITH POSITION OF HI AND EASTERLIES DURING SAT NIGHT AND SUNDAY...DESPITE NUMBERS ON FWC/FPC. SPN
In the hours before
Local storm report, Jun 16, 12:25 PM EDT, 5 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1223 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/1210 PM PATRICK CO VA NEAR TOWN OF VESTA - SHERIFF
REPORTS DIME SIZE HAIL
KANELocal storm report, Jun 16, 2:50 PM EDT, 2 hours 39 minutes before
LOCAL STORM REPORT .............UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/200 PM SURRY CO NC DIME-SIZE HAIL MT. AIRY TO
DOBSON...REPORTED BY SHERIFF
16/215 PM MONTGOMERY CO VA DIME-SIZE HAIL NEAR BROOKSFIELD
RD REPORTED BY SHERIFF
16/210 PM MONTGOMERY CO VA NORTH OF BLACKSBURG...CATABA RD
MARBLE-SIZE HAIL ONE INCH DEEP
REPORTED BY SPOTTER
16/230 PM ASHE CO NC NICKEL-SIZE HAIL...REPORTED
BY SHERIFF
KANELocal storm report, Jun 16, 2:52 PM EDT, 2 hours 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/200 PM SURRY CO NC DIME-SIZE HAIL MT. AIRY TO
DOBSON...REPORTED BY SHERIFF
16/215 PM MONTGOMERY CO VA DIME-SIZE HAIL NEAR BROOKSFIELD
REPORTED BY SHERIFF
16/230 PM ASHE CO NC NICKEL-SIZE HAIL.
..REPORTED
BY SHERIFF
KANELocal storm report, Jun 16, 3:00 PM EDT, 2 hours 29 minutes before
LOCAL STORM REPORT .............UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/200 PM SURRY CO NC DIME-SIZE HAIL MT. AIRY TO
DOBSON...REPORTED BY SHERIFF
16/215 PM MONTGOMERY CO VA DIME-SIZE HAIL NEAR BROOKSFIELD
RD REPORTED BY SHERIFF
16/210 PM MONTGOMERY CO VA NORTH OF BLACKSBURG...CATABA RD
MARBLE-SIZE HAIL ONE INCH DEEP
REPORTED BY SPOTTER
16/230 PM ASHE CO NC NICKEL-SIZE HAIL...REPORTED
" BY SHERIFF
KANELocal storm report, Jun 16, 4:30 PM EDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/300 PM WATAUGA CO, NC DIME-SIZE HAIL BLOWING ROCK
16/420 PM FRANKLIN CO, VA NICKEL AND QUARTER SIZE HAIL
4 MI EAST OF ROCKY MOUNT
PMCLocal storm report, Jun 16, 4:35 PM EDT, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT FRI JUN 16 1995
DATE/TIME COUNTY/CITY EVENT
16/300 PM WATAUGA CO, NC DIME-SIZE HAIL BLOWING ROCK
16`/420 PM FRANKLIN CO, VA NICKEL AND QUARTER SIZE HAIL
4 MI EAST OF ROCKY MOUNT
PMCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:05 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 40 min |
| Jun 16, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 61 min |
| Jun 16, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 50 min |
| Jun 16, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 40 min |
| Jun 16, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 59 min |
| Jun 16, 3:08 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 52 min |
| Jun 16, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 46 min |
| Jun 16, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke | 51 min |
| Jun 16, 4:19 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 56 min |
| Jun 16, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 66 min |
| Jun 16, 4:47 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 43 min |
| Jun 16, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 38 min |
| Jun 16, 5:22 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 68 min |
| Jun 16, 5:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 54 min |
| Jun 16, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 49 min |
| Jun 16, 6:20 PM EDT | Severe Thunderstorm Warning | RNK | Campbell | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.